/SiteAssets/Images/FMOLHSBlankBanner.png

Health Information

Fenoprofen calcium overdose
Bookmarks

Fenoprofen calcium overdose

Print-Friendly  

Nalfon overdose

Fenoprofen calcium is a type of medicine called a nonsteroidal anti-inflammatory drug (NSAID).

Fenoprofen calcium overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.

This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.

I Would Like to Learn About:

  • Poisonous Ingredient

    Fenoprofen, a prescription painkiller commonly used to relieve symptoms of arthritis

  • Where Found

    • Fenoprofen
    • Nalfon
    • Naprofen
    • Progesic

    Note: This list may not be all-inclusive.

  • Symptoms

    • Airways and lungs
      • Breathing - slow and labored
      • Eyes, ears, nose, throat, and mouth
      • Blurred vision
      • Ringing in the ears
    • Bladder and kidneys
      • Little to no urine output
    • Eyes and ears
      • Ringing in the ears
    • Gastrointestinal system
      • Diarrhea
      • Nausea
      • Stomach pain
      • Vomiting
    • Heart and blood
      • Increased heart rate
    • Nervous system
      • Agitation
      • Confusion
      • Coma
      • Convulsions
      • Dizziness
      • Drowsiness
      • Incoherence (not understandable)
      • Movement problems
      • Numbness and tingline
      • Unsteadiness
      • Seizures
      • Severe headache
    • Skin
      • Rash
  • Home Care

    Seek immediate medical help. Do NOT make a person throw up unless told to do so by poison control or a health care professional.

  • Before Calling Emergency

    Determine the following information:

    • Patient's age, weight, and condition
    • Name of the product (ingredients and strengths, if known)
    • Time it was swallowed
    • Amount swallowed
    • If the medication was prescribed for the patient
  • Poison Control

    The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.

    This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.

    See: Poison control center - emergency number

  • What to Expect at the Emergency Room

    The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate.

    The patient may receive:

    • Activated charcoal
    • Breathing support
    • Fluids through a vein (by IV)
    • Laxative
    • Tube through the mouth into the stomach to empty the stomach (gastric lavage)
  • Outlook (Prognosis)

    Taking too much of this medication is not usually a problem. You may have some pain in your stomach and vomiting (possibly with blood). Most people recover without any significant effects. However, significant internal bleeding is possible, and death has been reported. A large overdose can cause serious damage to both children and adults.

Related Information

     

References

Donovan JW. Nonsteroidal anti-inflammatory drugs. In: Shannon MW, Borron SW, Burns MJ, eds. Haddad and Winchester's Clinical Management of Poisoning and Drug Overdose. 4th ed. Philadelphia, Pa: Saunders Elsevier; 2007:chap 51.

BACK TO TOP 

Review Date: 2/6/2012  

Reviewed By: Eric Perez, MD, St. Luke's / Roosevelt Hospital Center, NY, NY, and Pegasus Emergency Group (Meadowlands and Hunterdon Medical Centers), NJ. Review provided by VeriMed Healthcare Network. Also reviewed by David Zieve, MD, MHA, A.D.A.M., Inc.

The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997- A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.

adam.com

 
A.D.A.M. content is best viewed in IE9 or above, Fire Fox and Google Chrome browser.